`a`

The problem of global identifiability for systems with tridiagonal matrices

Pages: 250 - 257, Issue Special, September 2011

 Abstract        Full Text (263.8K)              

B. Cantó - Instituto de Matemática Multidisciplinar, Universidad Politécnica de Valencia, Camino de Vera 14, 46022 Valencia, Spain (email)
C. Coll - Instituto de Matemática Multidisciplinar, Universidad Politécnica de Valencia, Camino de Vera 14, 46022 Valencia, Spain (email)
E. Sánchez - Instituto de Matemática Multidisciplinar, Universidad Politécnica de Valencia, Camino de Vera 14, 46022 Valencia, Spain (email)

Abstract: In this work a parametric system with symmetric tridiagonal matrix structure is considered. In particular, parametric systems whose state coecient matrix has non-zero (positive) entries only on the diagonal, the super-diagonal and the sub-diagonal are analyzed. The structural properties of the model are studied, and some conditions to assure the global identi ability are given. These results guarantee the existence of only one solution for the parameters of the system. In practice, systems with this structure arise, for example, via discretization or nite di erence methods for solving boundary and initial value problems involving di erential or partial di erential equations.

Keywords:  Dynamic systems, global identi ability, Markov parameters, tridiagonal matrices, transfer matrix
Mathematics Subject Classification:  Primary: 93C05, 93C55; Secondary: 34M03

Received: July 2010;      Revised: March 2011;      Published: October 2011.